I've posted a few threads on here during the diagnosis of my dogs epilepsy. After a cluster seizure on Friday where he had 4 in a row, we decided to stop tracking the frequency of seizures and get him on medicine asap. Prior to this, he has had 4 other seizures in 3 weeks; so, enough to start medicating.
Today is day 3 on the Phenobarb, and I know the side effects are thirst, hunger, ataxia (loss of hind quarter coordination), and lethargy. He is experiencing all of these, most noticeably his hunger and coordination. My questions to anyone who has a dog on PB are:
-How long until the side effects subside, and which ones are long term effects?
-Do you feed more for the excessive hunger, or keep him on the same diet (I worry that he'll gain weight by feeding more, but he is SO hungry..)?
-Have you ever experienced behavioral changes on the meds?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.